Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 10, 2019, 4:33 AM CDT for Cole County, Missouri. It took effect at Mar 10, 2019, 7:29 AM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2019, 4:33 AM CDT (09:33 UTC)
- In effect from
- Mar 10, 2019, 7:29 AM CDT
- Expired
- Mar 10, 2019, 5:43 PM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
935
WGUS43 KLSX 100933
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
433 AM CDT Sun Mar 10 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Moreau River near Jefferson City
.This Flood Warning is a result of around 1.50 inches of precipitation
the past 24 hours and no precipitation forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-110931-
/O.NEW.KLSX.FL.W.0052.190310T1800Z-190311T1800Z/
/JCMM7.1.ER.190310T1800Z.190310T1800Z.190310T1800Z.NO/
433 AM CDT Sun Mar 10 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* from this afternoon to Monday afternoon.
* At 3:30 AM Sunday the stage was 16.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is expected to crest near flood stage by 6:00 am, then
fall later this morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 03/11 03/12 03/13 03/14 03/15
Moreau River
Jefferson City 17.0 16.35 16.2 9.6 5.5 4.0 3.4
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$2 follow-up statements
598
WGUS83 KLSX 101230
FLSLSX
Flood Statement
National Weather Service St Louis MO
730 AM CDT Sun Mar 10 2019
...The flood warning continues for the following river in
Missouri...
Moreau River near
Jefferson City
.This Flood Warning is a result of 1-2 inches of rainfall over
the past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-111229-
/O.EXT.KLSX.FL.W.0052.190310T1229Z-190311T2327Z/
/JCMM7.1.ER.190310T0947Z.190310T1800Z.190310T2327Z.NO/
730 AM CDT Sun Mar 10 2019
The Flood Warning continues for
The Moreau River near Jefferson City
* Until this evening.
* At 6:30 AM Sunday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.0 feet this afternoon before
falling back below flood stage this evening.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 03/11 03/12 03/13 03/14 03/15
Moreau River
Jefferson City 17.0 17.63 9.9 5.6 4.0 3.4 3.1
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$529
WGUS83 KLSX 102243
FLSLSX
Flood Statement
National Weather Service St Louis MO
543 PM CDT Sun Mar 10 2019
...The flood warning is cancelled for the following river in
Missouri...
Moreau River near Jefferson City
.This is the final statement for this flooding event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-102313-
/O.CAN.KLSX.FL.W.0052.000000T0000Z-190311T2327Z/
/JCMM7.1.ER.190310T0947Z.190310T1615Z.190310T2058Z.NO/
543 PM CDT Sun Mar 10 2019
The Flood Warning is cancelled for
the Moreau River near Jefferson City.
* At 4:30 PM Sunday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 3:58 PM Sunday.
* The river will continue falling to 9.9 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/11 03/12 03/13 03/14 03/15
Moreau River
Jefferson City 17.0 16.62 9.9 5.6 4.0 3.4 3.1
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 3:34 AM CDT, 59 minutes earlier.
Area forecast discussion, Mar 10, 3:34 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 334 AM CDT Sun Mar 10 2019 .SHORT TERM... (Through Late Tonight) Issued at 333 AM CDT Sun Mar 10 2019 Generally zonal upper level flow has taken hold across the central CONUS. There is an embedded shortwave currently over the OK/TX panhandles with ample high clouds spreading ENE into the the Central and Southern Plains. Closer to the surface, there is some lingering stratus on the back side of yesterday's storm reaching into the mid- Mississippi Valley along with brisk NW flow. That NW low level flow will persist through the day tomorrow, though it will continue to taper off as the cyclone continues to the NE. The stratus will gradually exit the area as well, though I expect it to be replaced by scattered to broken upper level clouds as the shortwave moves overhead. The combination of partly to mostly cloudy skies and cool NW flow should result in much cooler temperatures than what we saw yesterday. As the upper level clouds move out of the area this evening, we'll see lows drop well into the 20s and 30s by tomorrow morning. BSH .LONG TERM... (Monday through Saturday) Issued at 333 AM CDT Sun Mar 10 2019 Main focus will be temperatures through the period. Model solutions are in relatively good agreement through the period. While differences do exist regarding the low pressure system impacting the area on Tues into Thurs, these differences have minimal impact on the region. Models have continued to slow onset of precip Tues morning. Have kept some low PoPs going Tues morning as the strong WAA would suggest a quicker onset than what is usually suggested by the model. Some question remains regarding precip type. While a quicker onset would suggest a potential for snow, or even other winter precip types, the quicker onset would likely be due to stronger WAA and also result in a warmer thermal profile as well. Have therefore kept precip type as rain for now. Have kept likely or higher PoPs for portions of the CWA Tues and Tues night as the WAA continues to support precip into the region. The main event continues to be Wed afternoon/evening as the dry line pushes east through the region. This system continues to be similar to the system that continues to impact the area this morning. A severe threat may be possible if enough moisture can advect into the region. However, with the strong surface ridge keeping moisture south, this will likely be a limiting factor. For now, have added low chances of thunder for southern and eastern portions of the CWA. As the system pulls NE out of the area, strong winds with gusts of 40 to 45 mph will again be possible across much of the area. Have also trended warmer for Wed and Thurs given the strong WAA with this system. Tilly && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1130 PM CST Sat Mar 9 2019 Surface observations show wind gusts continuing to gradually die off from southwest to northeast. At the top of the hour, most location were around 30 knots or less with isolated 35-40 knot gusts. This trend is expected to continue through the early morning with gusts more likely to hange on over northeast Missouri and west-central Illinois. Otherwise, conditions will generally remain breezy, ranging from 10-15 knots through much of Sunday before becoming light/variable Sunday evening. Gradual improvement will continue overnight with MVFR conditions trending to VFR through the early morning period. Expect low and mid-level moisture to decrease with scattered/few high clouds Sunday. SPECIFICS FOR KSTL: Higher gusts will be less commmon through the early morning period. While 30 knot gusts are not out of the question through the first few hours of the period, we should continue to see gusts continue to relax into Sunday with sustained westerly winds of 10-15 knots becoming northwesterly through the afternoon. Light and variable winds will settle in after 00z. IR satellite shows overcast skies beginning to break over central Missouri, which will progress eastward over the next several hours. Expect MVFR to improve to VFR as broken ceilings lift and become more scattered. Drier air will continue to push in through the day Sunday. Maples && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 47 30 51 35 / 0 0 0 0 Quincy 43 24 47 31 / 0 0 0 0 Columbia 47 27 52 36 / 0 0 0 10 Jefferson City 48 28 52 36 / 0 0 0 10 Salem 47 30 51 32 / 0 0 0 0 Farmington 50 32 53 35 / 5 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 10, 3:54 AM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 AM CDT Sun Mar 10 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 354 AM CDT Sun Mar 10 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Wednesday afternoon and evening across portions of southeast Missouri and southern Illinois. Strong southwest to west winds of 20 to 30 mph with gusts to 40 mph are possible Thursday for much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
In the hours before
Local storm report, Mar 9, 9:33 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM NON-TSTM WND GST 3 NNE ORCHARD FARMS 38.93N 90.43W
03/09/2019 M53 MPH ST. CHARLES MO ASOS
ST. CHARLES SMARTT FIELD.
&&
MABLocal storm report, Mar 9, 9:35 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM NON-TSTM WND GST 4 NE BURTON 39.94N 91.19W
03/09/2019 M48 MPH ADAMS IL ASOS
QUINCY REGIONAL-BALDWIN FIELD.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:33 PM CST | River Flood Warning | LSX | Osage | 9 hr |
| Mar 9, 7:40 PM CST | River Flood Warning | LSX | Lincoln | 45 hr |
| Mar 9, 7:40 PM CST | River Flood Warning | LSX | Monroe | 11 hr |
| Mar 10, 12:11 PM CDT | River Flood Warning | LSX | Saint Charles | 138 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.